MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 9MM, CORTICAL; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 9MM, CORTICAL; PLATE, FIXATION, BONE
Model Number LOW PROFILE SCREW, 1.6 X 9MM, CORTICAL
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/25/2022, it was reported by a sales representative via email that an ar-18716-09 cortical screw head broke off while being inserted into the ar-18714p-10 plate.The head was removed from inside the patient, however, the body of the screw remains implanted.This was discovered during a 2nd metacarpal base fracture procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The complaint is not confirmed based on the customer provided photo, which displays the plate and screws.It cannot be determined based on the photo if the heads of the screws are present.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.

Brand Name
LOW PROFILE SCREW, 1.6 X 9MM, CORTICAL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14674434
Report Number1220246-2022-05057
Device Sequence Number4807833
Product Code HRS
UDI-Device Identifier00888867313217
UDI-Public00888867313217
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.6 X 9MM, CORTICAL
Device Catalogue NumberAR-18716-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown